On Multiuser Systems with Queue-Length Dependent Service Quality

Daewon Seo, Avhishek Chatterjee, Lav R. Varshney

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

Consider the information-theoretic limits of reliable communication in a multiuser setting of transmission through a system with queue-length dependent service quality. Multiple transmitters dispatch encoded symbols using renewal processes over a system that is a superposition of GI-{k}/GI/1 queues, and a noisy server processes symbols in order of arrival with error probability depending on the queue-length. First, the information capacities of the single-user and multiuser continuous-time queue-length dependent system are found. When the number of transmitters is large and each is sparse, the superposition of arrivals approaches a Poisson point process. In characterizing the Poisson approximation, we show that the individual and sum capacities of the multiuser system converges to the capacity of a single-user M/GI/1 queue-length dependent system. The speed of convergence in the number of users is explicitly given. Further, the best and worst server behaviors of M / G I /1 queues from the single-user case are preserved in the multiuser case.

Original languageEnglish (US)
Title of host publication2018 IEEE International Symposium on Information Theory, ISIT 2018
PublisherInstitute of Electrical and Electronics Engineers Inc.
Pages341-345
Number of pages5
ISBN (Print)9781538647806
DOIs
StatePublished - Aug 15 2018
Event2018 IEEE International Symposium on Information Theory, ISIT 2018 - Vail, United States
Duration: Jun 17 2018Jun 22 2018

Publication series

NameIEEE International Symposium on Information Theory - Proceedings
Volume2018-June
ISSN (Print)2157-8095

Other

Other2018 IEEE International Symposium on Information Theory, ISIT 2018
CountryUnited States
CityVail
Period6/17/186/22/18

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Information Systems
  • Modeling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On Multiuser Systems with Queue-Length Dependent Service Quality'. Together they form a unique fingerprint.

  • Cite this

    Seo, D., Chatterjee, A., & Varshney, L. R. (2018). On Multiuser Systems with Queue-Length Dependent Service Quality. In 2018 IEEE International Symposium on Information Theory, ISIT 2018 (pp. 341-345). [8437448] (IEEE International Symposium on Information Theory - Proceedings; Vol. 2018-June). Institute of Electrical and Electronics Engineers Inc.. https://doi.org/10.1109/ISIT.2018.8437448